MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE CAGE GLENOID LARGE, BETA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE CAGE GLENOID LARGE, BETA; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number EQUINOXE CAGE GLENOID LARGE, BETA
Medical Device Problem Codes Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient, initial shoulder implanted on (b)(6) 2016, underwent a revision procedure on (b)(6) 2023, approximately 7 years 8 months post the initial procedure.The patient had presented with pain.The glenoid component was stable but was removed easily except the central cage remained in the bone.A trephine reamer and thread in extractor were used to remove the glenoid.Significant wear of the glenoid was visually confirmed prior to its removal.The stem was planned to be kept, but was found to be loose, so removal was performed and a conversion to a competitor¿s components was done with significant bone grafting on glenoid.There were no issues with the surgery.X-rays and device images provided.Explants are not available for return.Reason unknown.No further information.
 
Additional Manufacturer Narrative
Concomitants: 3885932 300-01-13 - equinoxe, humeral stem primary, press fit 13mm.4100198 300-10-45 - equinoxe replicator plate 4.5mm o/s.4238199 300-20-02 - equinox square torque define screw drive kit.2832614 310-01-50 - equinoxe, humeral head short, 50mm (beta).4245253 321-20-00 - equinoxe reverse shoulder drill kit.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: b3, d1, h6.Mdr section codes updated/corrected: a, b, c, d, g.The reason for the revision cannot be confirmed but may have been due to an insufficient bond between the glenoid component and the bone and/or the humeral component and the bone leading to aseptic (non-infected) loosening of the glenoid and humeral components respectively, reported wear of the glenoid component, and/or the inclusion of the polyethylene in the packaging recall.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Event or Problem Description
It was reported that a patient, initial shoulder implanted, underwent a revision procedure, approximately seven years eight months post the initial procedure.The patient had presented with pain.The glenoid component was stable but was removed easily except the central cage remained in the bone.A trephine reamer and thread in extractor were used to remove the glenoid.Significant wear of the glenoid was visually confirmed prior to its removal.The stem was planned to be kept, but was found to be loose, so removal was performed and a conversion to a competitor¿s components was done with significant bone grafting on glenoid.There were no issues with the surgery.X-rays and device images provided.Explants are not available for return.Reason unknown.No further information.

Brand Name
EQUINOXE CAGE GLENOID LARGE, BETA
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key18012426
Report Number1038671-2023-02613
Device Sequence Number15320736
Product Code KWS
UDI-Device Identifier10885862172716
UDI-Public10885862172716
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K113309
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2020
Device Model NumberEQUINOXE CAGE GLENOID LARGE, BETA
Device Catalogue Number314-13-14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer10/24/2025
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown